MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k) # that also applies to this complaint: k133317.Results: the returned penumbra system jetd reperfusion catheter (jetd) was kinked at approximately 32.0 cm and 129.0 cm from the hub.The device was ovalized at approximately 20.0 cm from the hub.Conclusions: evaluation of the returned 3maxc confirmed stretching on the distal shaft.There was also a catheter break on this stretched region.If the device is forcefully retracted against resistance, the device may stretch.If the device continues to be retracted against resistance, it may become fractured.Evaluation of the returned jetd revealed a kink on the distal shaft.This kink likely contributed to the resistance and subsequent stretching experienced during the procedure while retracting the penumbra system 3max reperfusion catheter (3maxc).Further investigation revealed jetd had an additional kink and an ovalization on the catheter.These damages were likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00880.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 of the left middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc).During the procedure, the physician advanced a penumbra system jetd reperfusion catheter (jetd) over the 3maxc with a guidewire to the target location.It was reported that the patient¿s vessels were very tortuous.The physician then attempted to retract and remove the 3maxc, however, the physician felt resistance.Therefore, the physician retracted the jetd to release tension and was then able to remove the 3maxc and the guidewire.However, upon removal, the physician found that the 3maxc was stretched.The procedure was able to be completed with one pass of the jetd.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8777034
Report Number3005168196-2019-01338
Device Sequence Number1977510
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF87582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight98
Date Report Sent to FDA01/01/2005